U.S. doctors online nowAsk doctors free
A 36-year-old member asked:

Should i go cold turkey off clozapine?

1 doctor answer6 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
No: Coming off Clozapine should be done under medical supervision.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 46-year-old member asked:

I am going cold turkey off clozapine, suggestions?

1 doctor answer6 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
Yes: Don't do it. Please work with your prescribing provider to safely come off this medication.
Dr. Paul Grin
Dr. Paul Grin commented
Pain Management 36 years experience
Very good advice.
Feb 28, 2014
Dr. Pamela Pappas
Psychiatry 42 years experience
Good grief. Glad you answered this one as you did!
Mar 1, 2014
Dr. Charles Cattano
Gastroenterology 39 years experience
NEVER start, stop, change dose or frequency without your prescribing doctor's advice!
Mar 1, 2014
A 43-year-old member asked:

Can you advise me on going cold turkey off clozapine?

2 doctor answers8 doctors weighed in
Dr. Jamil Hussain
General Practice 60 years experience
Stopping Clonazepam: Depends upon the dose used. However, it is recommended that the medicine be weaned off as abrupt stoppage can lead to a seizure spell. Check with your physician.
Dr. Susan Arnoult
Family Medicine 25 years experience
It is dangerous to go off cold turkey. Do not do this! Call your doctor
Jul 28, 2014
Dr. Heidi Fowler
Psychiatry 25 years experience
Here's doctor #3 - also advising you not to go off cold turkey. Do it under medical supervision.
Jul 28, 2014
A 31-year-old member asked:

What could happen if I went cold turkey off clozapine?

2 doctor answers3 doctors weighed in
Dr. Imad Khreim
Psychiatry 39 years experience
Serious rebound: you can have a serious rebound of symptoms which may take long time to get under control again, Clozapine is the gold standard for addressing symptoms that didn't respond to other meds , so NEVER attempt to do that , ask your treating physician and work with him/her. good luck and feel better
A 43-year-old member asked:

I was wondering what would happen if i went cold turkey off clozapine?

3 doctor answers6 doctors weighed in
Dr. Imad Khreim
Psychiatry 39 years experience
Shouldnt: you shouldn't, if you do, you end up with a rebound of symptoms that can sometimes be harder to treat. consult with your prescriber

Related questions

A 34-year-old member asked:
2 doctor answers2 doctors weighed in
A 35-year-old member asked:
3 doctor answers6 doctors weighed in
A 50-year-old member asked:
2 doctor answers4 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Mar 6, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.